Alert archive / Iowa / Wind Advisories in 2007

Wind Advisory 12, NWS Des Moines, IA

June 7, 200733 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jun 7, 2007, 3:47 AM CDT for 33 counties in Iowa. It took effect at Jun 7, 2007, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:47 AM CDT (08:47 UTC)
In effect from
Jun 7, 2007, 1:00 PM CDT
Expired
Jun 7, 2007, 8:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 33 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 070847
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT THU JUN 7 2007

...STRONG WINDS TO REDEVELOP OVER PORTIONS OF IOWA TODAY...

.STRONG LOW PRESSURE OVER NORTH DAKOTA WILL MOVE NORTHEAST TODAY.
STRONG SOUTHWEST WINDS WILL AGAIN DEVELOP BY LATE MORNING AND
CONTINUE INTO THE AFTERNOON...SHIFTING TO THE WEST DURING THE AFTERNOON
AND THEN DIMINISHING IN THE EVENING HOURS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-071700-
/O.NEW.KDMX.WI.Y.0012.070607T1800Z-070608T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
347 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

A SOUTHWEST TO WEST WIND WILL INCREASE TO 25 TO 30 MPH BY LATE
MORNING WITH GUSTS TO NEAR 45 MPH FOR THE BALANCE OF THE AFTERNOON
HOURS. THE WIND WILL BECOME SLIGHTLY MORE WESTERLY IN THE AFTERNOON
...BUT REMAIN STRONG UNTIL IT DIMINISHES IN THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

REV
3 follow-up statements
000 
WWUS73 KDMX 071542
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1041 AM CDT THU JUN 7 2007

...STRONG WINDS OVER PORTIONS OF IOWA TODAY...

.STRONG LOW PRESSURE OVER NORTH DAKOTA WILL MOVE NORTHEAST TODAY.
STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE
AFTERNOON...SHIFTING TO THE WEST DURING THE AFTERNOON AND THEN
DIMINISHING IN THE EVENING HOURS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072345-
/O.CON.KDMX.WI.Y.0012.070607T1800Z-070608T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
1041 AM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A SOUTHWEST TO WEST WIND WILL BLOW 25 TO 30 MPH WITH GUSTS TO NEAR 45
MPH. THE WIND WILL BECOME SLIGHTLY MORE WESTERLY IN THE AFTERNOON...BUT
REMAIN STRONG UNTIL IT DIMINISHES IN THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
000 
WWUS73 KDMX 072044
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT THU JUN 7 2007

...STRONG WINDS OVER PORTIONS OF IOWA LATE TODAY...

.STRONG LOW PRESSURE OVER NORTHERN MINNESOTA WILL MOVE NORTHEAST
THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE
EVENING HOURS...STRONGEST ACROSS NORTH CENTRAL IOWA.

IAZ026>028-036>039-047>050-057>062-072145-
/O.CAN.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL
344 PM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE INTO THE EVENING HOURS.

$$

IAZ004>007-015>017-023>025-033>035-044>046-080100-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON
344 PM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A SOUTHWEST WIND WILL BLOW 25 TO 30 MPH WITH GUSTS NEAR 45 MPH
INTO THE EARLY EVENING HOURS...THEN DIMINISH TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
000 
WWUS73 KDMX 080057
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT THU JUN 7 2007

...WINDS DIMINISHING ACROSS NORTHWEST IOWA...

IAZ004>007-015>017-023>025-033>035-044>046-080200-
/O.EXP.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON
757 PM CDT THU JUN 7 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING.
HOWEVER...A BRISK SOUTHWEST TO WEST WIND WILL CONTINUE INTO THE
LATE EVENING HOURS. EXPECT SUSTAINED SPEEDS OF 15 TO 25 MPH...WITH
GUSTS NEAR 40 MPH AT TIMES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:38 AM CDT, 9 minutes earlier.

Area forecast discussion, Jun 7, 3:38 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...COR ON ADVISORY AREA
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT THU JUN 7 2007

.DISCUSSION...
VERY DYNAMIC SYSTEM WITH BROAD LOW PRES OVR NRN SD AND HAS ONLY
FILLED SLGHTLY OVR THE PAST 6 TO 8 HRS.  PRES NEAR REC LOWS FOR JUN
WITH THIS ONE.  CNVCTN WEAKENING OVR NE INTO SD ATTM WITH THE CAP OF
+14 AT H7 WELL IN PLACE YET.  IN SPITE OF LLJ OF 90 KTS INDICATED
(ABOUT 70 OR SO IN REALITY DUE TO SOME BIRD INTERACTION) THERE IS NO
CONVERGENCE TO KEEP THINGS GOING.  THIS TREND SHOULD CONT INTO THE
MORNING WITH ONLY SCATTERED TSRA SLIPPING INTO THE WRN CWA.  CAP
WILL ERODE TDA AS COOLER AIR MOVES IN ALF.  DECENT PARAMETERS I
PLACE FOR THIS AFTN WITH CAP BROKEN, 2-3K OF CAPE AND 60 TO 80 KTS
SHEAR.  STORMS LIKELY TO BE A BIT SCATTERED IN NATURE WITH MSTR
SOMEWHAT LIMITED.  SVR POTENTIAL IS THERE AFTER MID DAY INTO THE
EARLY EVE.  FNT MOVS TO THE E WITH A QUIET PERIOD UNTIL WAA BEGINS
TO AFFECT THE CWA LATER SAT NGT.  SW OR WSWLY FLOW GOING INTO NEXT
WK PROMISES TO KEEP WX PTRN ACTIVE AGAIN FOR AT LEAST THE FIRST HALF
OF THE WEEK.

&&

.AVIATION...

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 18Z-01Z FOR THE NORTH
HALF OF THE CWA FROM INTERSTATE 80 NORTH.

&&
Hazardous weather outlook, Jun 6, 11:35 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT WED JUN 6 2007

IAZ004>006-015-016-023>025-033>035-044>046-057-058-070-071100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-
GUTHRIE-CASS-
1135 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
AND WESTERN IOWA...ALONG AND WEST OF A LINE FROM FOREST CITY...TO
FORT DODGE...TO ATLANTIC.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY AFTER 3 AM. A
STORM OR TWO COULD PRODUCE NICKEL SIZED HAIL AND DAMAGING WIND GUSTS
AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WIND WILL AGAIN DEVELOP OVER THE AREA THURSDAY...WITH
SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH AT TIMES.
SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY...THOUGH THE
HIGHEST THREAT FOR SEVERE WEATHER WILL BE TO THE EAST. THUNDERSTORMS
WILL MOVE INTO THE AREA BY LATER SATURDAY NIGHT WITH THE THREAT
CONTINUING INTO TUESDAY. THERE IS A THREAT FOR SEVERE WEATHER
INTERMITTENTLY THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED
DURING THE EARLY MORNING HOURS THURSDAY.

IAZ007-017-026>028-036>039-047>050-059>062-071>075-081>086-
092>097-071100-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1135 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...EAST OF A LINE FROM FOREST CITY...TO FORT DODGE...TO ATLANTIC.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WIND WILL AGAIN DEVELOP OVER THE AREA THURSDAY...WITH
SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH AT TIMES.
SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY...MAINLY FROM
LATE MORNING THROUGH EARLY EVENING. ALL MODES OF SEVERE WEATHER
ARE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WIND GUSTS TO 80
MPH...GOLF BALL SIZED HAIL...AND AN ISOLATED TORNADO. LOCATIONS
ALONG AND EAST OF INTERSTATE 35 ARE MOST FAVORED FOR SEVERE STORMS.

THUNDERSTORMS WILL MOVE INTO THE AREA BY LATER SATURDAY NIGHT
WITH THE THREAT CONTINUING INTO TUESDAY. THERE IS A THREAT FOR
SEVERE WEATHER INTERMITTENTLY THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THURSDAY...POSSIBLY AS EARLY AS LATE
MORNING ALONG AND WEST OF INTERSTATE 35...THEN CONTINUING THROUGH
THE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 35.

KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:27 AM CDTTornado WarningDMXRinggold22 min
Jun 7, 11:44 AM CDTTornado WarningDMXClarke, Decatur31 min
Jun 7, 12:17 PM CDTTornado WarningDMXLucas28 min
Jun 7, 12:28 PM CDTTornado WarningDMXMarion, Warren47 min
Jun 7, 1:14 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne35 min
Jun 7, 1:17 PM CDTSevere Thunderstorm WarningDMXMarion43 min
Jun 7, 2:14 PM CDTSevere Thunderstorm WarningDMXMahaska19 min
Jun 7, 2:20 PM CDTTornado WarningDMXAppanoose, Monroe, Wayne25 min
Jun 7, 3:02 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe28 min
Jun 7, 3:18 PM CDTSevere Thunderstorm WarningDMXWapello26 min

Nearby

Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.